Alert archive / Tennessee / Wind Advisories in 2018
Wind Advisory 22, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Nov 25, 2018, 2:46 PM EST for 7 counties in Tennessee. It took effect at Nov 25, 2018, 9:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2018, 2:46 PM EST (19:46 UTC)
- In effect from
- Nov 25, 2018, 9:00 PM EST
- Expired
- Nov 26, 2018, 10:25 AM EST
- In force
- 13 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
945 WWUS74 KMRX 251946 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 246 PM EST Sun Nov 25 2018 ...Windy conditions in the mountains through Monday morning... .Southerly winds will strengthen tonight ahead of a potent low pressure system. Gusts up to 50 mph will be possible at times. Winds will decrease and shift to the west behind a cold front Monday morning. TNZ018-041-043-045-047-072-074-261000- /O.NEW.KMRX.WI.Y.0022.181126T0200Z-181126T1600Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, and Gatlinburg 246 PM EST Sun Nov 25 2018 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EST MONDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 9 PM this evening to 11 AM EST Monday. * WINDS...South 15 to 30 mph with gusts up to 50 mph. * TIMING...Tonight through Monday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
673 WWUS74 KMRX 260755 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 255 AM EST Mon Nov 26 2018 ...Windy conditions in the mountains through this morning... .Southerly winds will become west behind a cold front. Gusts up to 50 mph will be possible at times. TNZ018-041-043-045-047-072-074-261600- /O.CON.KMRX.WI.Y.0022.000000T0000Z-181126T1600Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, and Gatlinburg 255 AM EST Mon Nov 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS...South winds 15 to 30 mph will become west. Gusts up to 50 mph will be possible, especially in the higher elevations. * TIMING...Through 11 AM this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
921 WWUS74 KMRX 261525 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 1025 AM EST Mon Nov 26 2018 TNZ018-041-043-045-047-072-074-261630- /O.CAN.KMRX.WI.Y.0022.000000T0000Z-181126T1600Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, and Gatlinburg 1025 AM EST Mon Nov 26 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Morristown has cancelled the Wind Advisory. Winds have shifted to the west behind a cold front, and have dropped below Advisory criteria. Gusty winds up to 30 mph may continue through the afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 25, 12:24 PM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Nov 25, 12:24 PM EST, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Morristown TN 1224 PM EST Sun Nov 25 2018 .AVIATION... Low clouds and vis are hanging in at CHA, but trends suggest that it will be lifting in the next few hours. High and midlevel clouds will be broken to overcast through the evening, with lowering ceilings as moisture increases and showers spread in from the west. MVFR vis and cigs will be forecast with the showers, followed by a cold frontal passage between 10-14Z that will shift winds to the west and become gusty. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && DGS
Hazardous weather outlook, Nov 25, 3:21 AM EST, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 321 AM EST Sun Nov 25 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-260830- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 321 AM EST Sun Nov 25 2018 /221 AM CST Sun Nov 25 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Tennessee, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.